Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 4, 2016, 2:34 PM CDT for Shannon County, Missouri. It took effect at Jun 5, 2016, 1:00 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 2:34 PM CDT (19:34 UTC)
- In effect from
- Jun 5, 2016, 1:00 AM CDT
- Expired
- Jun 6, 2016, 1:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The St Louis radar (KLSX), 181 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Eminence (EMCM7). The gauge peaked at 12.92 ft at Jun 5, 2016, 3:00 AM CDT.
- Action stage
- 6.4 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
873
WGUS43 KSGF 041934
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT SAT JUN 4 2016
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork River at Eminence affecting Shannon County.
...Forecast Flooding Changed from Minor to Moderate Severity for the
following rivers in Missouri...
The Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall over the last couple of days will cause river levels
to rise above flood stage. If conditions warrant...additional rises or
falls may occur based on future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Campers along the Jacks Fork should pay close attention to river levels
and evacuate to higher ground if flooding is observed or advised by
officials. Those with property and livestock along the river should
continue to monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at
http://water.weather.gov/ahps2/index.php?wfo=sgf
&&
MOC203-050734-
/O.EXT.KSGF.FL.W.0013.160604T2208Z-160605T1824Z/
/ALYM7.2.ER.160604T2208Z.160605T0600Z.160605T1224Z.NO/
234 PM CDT SAT JUN 4 2016
...For the Jacks Fork at Alley Spring...
* At 1:30 PM Saturday The stage was 5.7 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by late this
afternoon and continue to rise to near 12.0 feet by around
midnight. The river will fall below flood stage by tomorrow
morning.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.
Water inundates the entire picnic area one quarter mile downstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Alley Spring 9 5.7 Sat 01 PM 9.1 5.2 4.5
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$
MOC203-050734-
/O.NEW.KSGF.FL.W.0014.160605T0600Z-160606T0600Z/
/EMCM7.1.ER.160605T0600Z.160605T0600Z.160605T0600Z.NO/
234 PM CDT SAT JUN 4 2016
The National Weather Service in Springfield has issued a
* From late tonight...until further notice.
...For the Jacks Fork River at Eminence...
* At 1:46 PM Saturday The stage was 6.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage around
midnight.
* Impact...At 12.0 feet...Minor flooding occurs near the gage site.
Low lying areas including the Rivers Edge Lodge and canoe rental
locations in Eminence are flooded.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Eminence 12 6.1 Sat 02 PM 10.8 6.1 4.9
&&
LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139
$$2 follow-up statements
144
WGUS83 KSGF 050118
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT SAT JUN 4 2016
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork River at Eminence affecting Shannon County
.Heavy rainfall over the last couple of days will cause river levels
to rise above flood stage. If conditions warrant...additional rises or
falls may occur based on future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Campers along the Jacks Fork should pay close attention to river levels
and evacuate to higher ground if flooding is observed or advised by
officials. Those with property and livestock along the river should
continue to monitor river conditions.
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-051618-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-160605T1817Z/
/ALYM7.2.ER.160605T0016Z.160605T0600Z.160605T1217Z.NO/
818 PM CDT SAT JUN 4 2016
...For the Jacks Fork at Alley Spring...
* At 7:31 PM Saturday The stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by
around midnight. The river will fall below flood stage tomorrow
morning.
* Impact...At 13.0 feet...The Alley Spring Campground is completely
flooded.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Alley Spring 9 9.2 Sat 08 PM 4.9 4.3 4.0
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$
MOC203-051618-
/O.CON.KSGF.FL.W.0014.160605T0600Z-160606T0600Z/
/EMCM7.1.ER.160605T0600Z.160605T0600Z.160605T0600Z.NO/
818 PM CDT SAT JUN 4 2016
...For the The Jacks Fork River at Eminence...
* At 7:30 PM Saturday The stage was 8.3 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to near flood stage around
midnight.
* Impact...At 12.0 feet...Minor flooding occurs near the gage site.
Low lying areas including the Rivers Edge Lodge and canoe rental
locations in Eminence are flooded.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Eminence 12 8.3 Sat 07 PM 5.1 4.3 3.9
&&
LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139
$$349
WGUS83 KSGF 051232
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 AM CDT SUN JUN 5 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
Jacks Fork River at Eminence affecting Shannon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-051302-
/O.CAN.KSGF.FL.W.0013.000000T0000Z-160605T1817Z/
/ALYM7.2.ER.160605T0016Z.160605T0431Z.160605T0930Z.NO/
732 AM CDT SUN JUN 5 2016
The Flood Warning has been cancelled for The Jacks Fork at Alley
Spring.
* At 6:45 AM Sunday The stage was 7.6 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 4.9 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Alley Spring 9 7.6 Sun 07 AM 4.9 4.3 4.0
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$
MOC203-051302-
/O.CAN.KSGF.FL.W.0014.000000T0000Z-160606T0600Z/
/EMCM7.1.ER.160605T0523Z.160605T0800Z.160605T1008Z.NO/
732 AM CDT SUN JUN 5 2016
The Flood Warning has been cancelled for The Jacks Fork River at
Eminence.
* At 6:30 AM Sunday The stage was 11.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 5.1 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Eminence 12 11.0 Sun 06 AM 5.1 4.3 3.9
&&
LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139
$$
FryeWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 4, 12:26 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 4, 12:26 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1226 PM CDT SAT JUN 4 2016 .SHORT TERM...(Today and tonight) Issued at 258 AM CDT Sat Jun 4 2016 In the near term, a weakening line of showers/tstms from a remnant outflow boundary extends from north central MO into east central KS. This boundary is expected to become the effective wind shift/prefrontal trough into the morning hours. Overall lightning activity has decreased with the line and short term high res models do continue to gradually weaken (but not completely dissipate it) it with time as it moves into our area. A shortwave moving southeast from the Midwest into the OH Vly today will support a cold frontal passage over our area today. Will need to monitor for convective trends as the front and prefrontal wind shift move into the eastern cwfa. Surface based instability looks to be fairly limited ahead of the front with persistent cloud cover expected from ongoing weak lift over southern MO. Some post frontal isolated showers may also develop this afternoon with colder air aloft moving in with the mid level shortwave axis. Overall rain chances will be highest over the southeastern third of the cwfa during the day today (central and south central MO. Fog over the next few hours is also a concern where the sky has remained clear over the northwest half of the cwfa. With the approaching boundary, this looks like a short lived concern but will monitor. The shortwave and sfc front will sweep everything east with drier air continuing to move in tonight. Some chances for showers will linger over the eastern Ozarks early this evening. .LONG TERM...(Sunday through Friday) Issued at 258 AM CDT Sat Jun 4 2016 Looks quiet for the most part. Deep northwest flow will develop over the Midwest around a large upper level closed low over the Great Lakes and southeast Canada. A very minor reinforcing shot of cool air will move through Tue night but it should remain dry. A warming trend will develop during the mid and late week period with rising heights as the an upper ridge moves in and low level warm advection develops with sfc high pressure shifting off to the east. With warming mid levels there really aren't signals for convection late in the week despite warmer and more humid sfc/low level air advecting northward. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1226 PM CDT Sat Jun 4 2016 For the KSGF/KJLN/KBBG tafs: A pre-frontal trough has moved through the TAF sites this morning, with winds now out of the northwest, albeit light. The main rain area has moved off to the east. KBBG still close to the lower cloud deck and could see some IFR ceilings through early afternoon before these push off to the east. Otherwise, the remainder of the TAF sites will see VFR flight conditions. With the main front still to the west cannot rule out a stray shower or storm this afternoon, but probabilities low enough to not include in the forecast. VFR conditions expected tonight with some drier air filtering in behind the front, however short term models showing some possibility of fog across portions of southern Missouri, including the KBBG TAF site. Later shifts will have to monitor this for possible inclusion in the 00Z or 06Z TAFS. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Raberding
Hazardous weather outlook, Jun 4, 12:47 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 PM CDT SAT JUN 4 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1247 PM CDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... AN AREA OF SHOWERS ARE PUSHING SOUTHEAST ACROSS PORTIONS OF CENTRAL MISSOURI AND WILL PUSH EAST OUT OF THE AREA EARLY THIS AFTERNOON. THE HEAVY RAINFALL WITH THIS ACTIVITY HAS ENDED ACROSS THE AREA...HOWEVER RESIDUAL FLOODING FROM THE RAINFALL EARLIER TODAY WILL CONTINUE THROUGH THE AFTERNOON HOURS ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THERE WILL BE A CHANCE FOR ADDITIONAL ISOLATED THUNDERSTORMS DEVELOPING ACROSS THE AREA THIS AFTERNOON...BUT MOST LOCATIONS SHOULD REMAIN DRY AND SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Jun 4, 9:47 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD BRANSON 36.64N 93.22W
06/04/2016 TANEY MO LAW ENFORCEMENT
NUMEROUS ROADS IMPASSABLE DUE TO FLOODING IN THE CITY OF
BRANSON. WATER RESCUE REPORTED OFF AUSTIN AVE. WATER WAS
RECEDING AT TIME OF REPORT.
&&
RFRYELocal storm report, Jun 4, 10:18 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FLASH FLOOD 2 E AVA 36.96N 92.62W
06/04/2016 DOUGLAS MO DEPT OF HIGHWAYS
MODOT REPORTS ROUTE FF CLOSED DUE TO FLOODING EAST OF
AVA.
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:40 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas | 10 hr |
| Jun 4, 8:40 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jun 4, 8:55 AM CDT | Areal Flood Advisory | SGF | Taney | 6 hr |
| Jun 4, 10:06 AM CDT | Areal Flood Warning | SGF | Shannon | 6 hr |
| Jun 4, 10:21 AM CDT | Areal Flood Advisory | SGF | Howell, Ozark | 5 hr |
| Jun 4, 10:50 AM CDT | River Flood Warning | SGF | Shannon | 22 hr |
| Jun 4, 4:02 PM CDT | Areal Flood Warning | SGF | Douglas, Howell, Ozark, Shannon, Taney, Texas | 18 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.